Medical Questions > Womens Health > Birth Control Forum

Terrible Side Effects From Depo Shot

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I wish that I had of researched Depo before taking it. I've had heart palpitations, racing heart beat, awful headaches that have lasted for days at a time, nausea, fainted once, had a panic attack, my back is extremely sore, my organs are sore, felt really depressed, extremely anxious, irritable, impatient, and even lost my temper and really hurt my husbands feelings on one occasion. I have moments were I obsess over stupid things, past arguments, or past events. I think that the obsessing is happening due to the anxiety. I feel generally on edge and paranoid, and passing thoughts attach themselves to these feelings and escalate in my brain. I feel that I have mainly coped with these symptoms for the past 11 weeks on the depo shot, I am able to cognitively separate what is real and what's not. But all of a sudden I feel no motivation, and just plain scared that I'm going to say something stupid or become irrational. Luckily my husband is a kind, patient and loving man. He has made it clear that the changes in my mood and sometimes behaviour over the last 11 weeks has had no bearing on anything. But my anxiety is telling me a different story and making me even more down. Its an awful vicious cycle. In general, I'm a very happy, relaxed woman. I'm 100% secure in my marriage and have no reason to be down or anxious. It's an absolute nightmare having no control over what this poison is doing to my mind and body. I've read hundreds of concerns from women with the same story, but wanted to do my part is spreading awareness to stay away from this form of birth control.
Did you find this post helpful?
|

User Profile
replied March 20th, 2017
I felt the exact way as you when I was on it Sad not to mention the 30kg weight gain!! Sad it is nasty!
|
Did you find this post helpful?

User Profile
replied March 20th, 2017
Community Volunteer
It is important to know that the side effects you get from any form of birth control is unique to you, and not only that, it is also unique to this point in time.

The woman next to you at work or class, or on the street may not see any bad side effects at all from exactly the same shot.

You may also experience it totally different a year or two from now. And that also goes the other way. You can find something that works well for you now, and after you stopped it later for whatever reason, the next time you try it after that may be terrible for you.

Do not fall into the trap to think what you experience is the normal experience. You can also try the birth control that your best friend is very happy with and get the same experience you got with the shot. It is important to work with your doctor to try different birth control methiods and formulations until you get something that works for you.
|
Did you find this post helpful?
Quick Reply